Alert archive / Texas / Special Weather Statements in 2022
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 2, 2022, 4:21 AM CDT for Gonzales County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2022, 4:21 AM CDT (09:21 UTC)
- Expired
- May 2, 2022, 4:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.00 in
- Wind
- 50
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
197
WWUS84 KEWX 020921
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
421 AM CDT Mon May 2 2022
TXZ207-221>224-020945-
Guadalupe TX-Karnes TX-De Witt TX-Gonzales TX-Wilson TX-
421 AM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of north central
DeWitt, southeastern Guadalupe, northeastern Karnes, southern
Gonzales and northeastern Wilson Counties through 445 AM CDT...
At 421 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Smiley, or 13 miles southwest of Gonzales, moving east
at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gonzales, Stockdale, Nixon, Smiley, Pandora, Cheapside, Westhoff,
Leesville, Sample, Glaze City, Wrightsboro, Cost, Hamon, Bebe and
Monthalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2919 9800 2951 9784 2947 9726 2911 9736
TIME...MOT...LOC 0921Z 273DEG 38KT 2939 9762
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 2, 3:33 AM CDT, 48 minutes earlier.
Area forecast discussion, May 2, 3:33 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 333 AM CDT Mon May 2 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Tuesday) Issued at 333 AM CDT Mon May 2 2022 Moderate to heavy showers and scattered thunderstorm activity is ongoing early this morning across portion of south central Texas. A solo storm is pushing out of Kinney County while a complex of storms travels along and east of the Interstate 35. This activity is forecast to continue to push to the east for the rest of the overnight period while weakening. Some of these storms are capable of producing small hail and gusty winds of 25 to 40 mph based on latest observations. Cloudy skies are in store for most of the morning hours across the entire area with clearing taking place across the Rio Grande by noon time. The NBM solution wants to paint an area of convection across most of the Rio Grande and southern Edwards Plateau today. However, Hires models are having a difficult time with that solution and instead show a slight to low end chances for showers and thunderstorms over that area. So, this forecast package follows the Hires models trend with higher PoPs (40 percent)in the morning and lower (20 and 30 percent range) PoPs for the afternoon period. The idea behind this solution is that without a strong signal for convection and a zonal flow in place, widespread shower and thunderstorm activity is unlikely. However, any storm that manages to develop across the escarpment into the southern Edwards Plateau could break the weak cap shown by forecast soundings resulting in a strong to marginally severe thunderstorm. Having said that, SPC Day One Convective Outlook highlights the southern Edwards Plateau with the possibility of producing strong to marginally severe storms. The main weather hazard if they do form will be large hail and damaging winds. High temperatures will range from the 80s over most places to lower 90s across portions of the southwest counties. Cloud coverage increases overnight and spreads across the entire area with lows in the mid 60s across the Hill Country to lower 70s along and east of Interstate 35. Tuesday's high will range from the upper 80s across most locations and mid to upper 90s across the southwest counties. Clouds will be present for the morning hours, however, they will scatter out for the afternoon for partly cloudy skies with no rain expected. && .LONG TERM... (Tuesday night through Sunday) Issued at 333 AM CDT Mon May 2 2022 A weak cold front stalls just north of our area to provide forcing for showers and thunderstorms Tuesday evening. Also, showers and thunderstorms are expected over the Serranias del Burro. Although have no mention of POPs, cannot rule out a shower or thunderstorm or two over our Central Texas counties or along the Rio Grande Tuesday evening. An upper level trough drifts across the Central Rockies on Wednesday causing surface pressure falls in the Plains to lift the front back north taking most of the forcing with it. There may be enough forcing for isolated to widely scattered showers and thunderstorms Wednesday afternoon into night. Above normal temperatures are expected on Wednesday. The upper level trough moves out across the Central Plains on Thursday dragging a weak cold front into our area on Thursday into Thursday night. In conjunction with an upper level jet streak, forcing is expected for scattered showers and thunderstorms along the front. In addition, showers and thunderstorms will develop over the Serranias del Burro and may move over our western areas. Forecast soundings indicate a potential for strong to severe storms due steep mid level lapse rates around 8.5C/km, SFC-6KM shear 40-45 KTs, and CAPE of 1,000 to 2,000 J/Kg. Also, well above normal PWs up to 1.7 inches indicates a potential for locally heavy rains. The front brings no cold advection with above normal temperatures on Thursday. In wake of the upper level trough, upper level ridging drifts over our area Friday into the weekend. Mid level flow is off the Mexican Plateau allowing for hotter, summer-like temperatures during the weekend. Highs of 100 to 105 are expected across the Rio Grande region with 90s elsewhere. Heat index values will approach 100 east of the Rio Grande region, although not in the Hill Country. && .AVIATION... (06Z TAFS) Issued at 1144 PM CDT Sun May 1 2022 A multi-directional convection scenario is ongoing early this Monday morning with showers and storms moving from west to east across KDRT, and a broken line of showers and storms pushing to the northeast to impact KSAT and KSSF at the new set of TAF time period. The bigger cluster of storms and severe in nature is pushing closer to the international border between southern Maverick and northwestern Webb Counties and away for area terminals. MVFR cigs are expected overnight into Monday morning across all area sites. Cigs could even lower to IFR for KDRT for several hours from 12Z to 15Z Monday, such of trend indicated in this new forecast package. VFR conditions are expected around 17Z to 18Z across all area airports. A moderate southeast to south wind flow is forecast to dominate the local area with stronger winds occurring across KAUS and gusty winds up to 25 knots for most of the afternoon. MVFR cigs return across the I-35 sites around 05Z on Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 87 71 88 71 / 20 20 10 0 Austin Bergstrom Intl Airport 87 71 88 71 / 20 20 10 0 New Braunfels Muni Airport 88 71 91 72 / 20 10 0 0 Burnet Muni Airport 84 70 88 71 / 20 10 10 10 Del Rio Intl Airport 88 71 95 74 / 30 0 10 10 Georgetown Muni Airport 86 71 87 70 / 20 20 10 10 Hondo Muni Airport 87 70 93 72 / 30 0 0 10 San Marcos Muni Airport 85 71 90 71 / 20 10 0 0 La Grange - Fayette Regional 88 74 91 73 / 20 10 10 0 San Antonio Intl Airport 87 71 90 72 / 20 10 0 0 Stinson Muni Airport 89 75 95 73 / 20 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Long-Term...04 Aviation...17
Hazardous weather outlook, May 1, 10:09 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1009 PM CDT Sun May 1 2022 TXZ171>173-183>194-202>209-217>225-228-030315- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1009 PM CDT Sun May 1 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Isolated strong to severe storms remain possible through the overnight, mainly to the west of I-35. Main hazards are hail, gusty to strong winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An isolated strong to marginally severe storm could affect portions of the northern Hill Country on Monday. Main hazards would be hail and gusty to strong winds. Isolated strong to marginally severe storms are possible on Wednesday and Thursday across the Rio Grande and southern Edwards Plateau. The main severe weather concerns will be large hail and strong winds. No other hazardous weather expected for the rest of period at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 2, 1:44 AM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
144 AM CDT Mon May 2 2022
TXZ183-202-020730-
Kinney TX-Val Verde TX-
144 AM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of western Kinney and
southeastern Val Verde Counties through 230 AM CDT...
At 143 AM CDT, Doppler radar was tracking a strong thunderstorm over
Del Rio, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Del Rio, Brackettville, Val Verde Park, Standart, Cienegas Terrace,
Amanda, Laughlin AFB, Escondido Estates, Fort Clark Springs, Kickapoo
Cavern State Park, Lake Ridge Ranch and 277 South Boat Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2949 10093 2962 10043 2918 10039 2929 10088
2931 10089 2931 10091 2935 10095
TIME...MOT...LOC 0643Z 279DEG 23KT 2939 10087
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CPSpecial weather statement, May 2, 1:46 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
146 AM CDT Mon May 2 2022
TXZ228-020730-
Dimmit TX-
146 AM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of southern Dimmit
County through 230 AM CDT...
At 146 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gilson Groves, or 16 miles south of Carrizo Springs, moving northeast
at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Asherton, Chaparral Wildlife Management Area, Gilson Groves,
Catarina, Light and Las Vegas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2836 9998 2860 9940 2821 9940 2820 9994
TIME...MOT...LOC 0646Z 242DEG 32KT 2829 9983
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CPLocal storm report, May 2, 2:12 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 AM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 2 N DEL RIO 29.40N 100.90W
05/02/2022 E1.00 INCH VAL VERDE TX PUBLIC
&&
OBSpecial weather statement, May 2, 3:10 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
310 AM CDT Mon May 2 2022
TXZ202-203-020900-
Uvalde TX-Kinney TX-
310 AM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of southeastern Kinney
and southwestern Uvalde Counties through 400 AM CDT...
At 309 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Brackettville, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brackettville, Laguna, Dabney, Blewett, Cline, Alamo Village, Uvalde
Estates, Turkey Mountain and Fort Clark Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2924 10044 2944 10042 2947 9980 2909 9987
2909 9993
TIME...MOT...LOC 0809Z 284DEG 24KT 2931 10029
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CPSpecial weather statement, May 2, 3:41 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
341 AM CDT Mon May 2 2022
TXZ207-223-020915-
Guadalupe TX-Gonzales TX-
341 AM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of southeastern
Guadalupe and northwestern Gonzales Counties through 415 AM CDT...
At 340 AM CDT, Doppler radar was tracking a strong thunderstorm near
Seguin, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Seguin, Luling, McQueeney, Kingsbury, Geronimo, Nolte, Zipp, Belmont
and Bebe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2940 9764 2950 9807 2965 9805 2966 9765
2966 9764 2964 9763 2964 9760 2963 9760
TIME...MOT...LOC 0840Z 276DEG 29KT 2955 9787
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 2, 4:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
421 AM CDT Mon May 2 2022
TXZ207-221>224-020945-
Guadalupe TX-Karnes TX-De Witt TX-Gonzales TX-Wilson TX-
421 AM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of north central
DeWitt, southeastern Guadalupe, northeastern Karnes, southern
Gonzales and northeastern Wilson Counties through 445 AM CDT...
At 421 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Smiley, or 13 miles southwest of Gonzales, moving east
at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gonzales, Stockdale, Nixon, Smiley, Pandora, Cheapside, Westhoff,
Leesville, Sample, Glaze City, Wrightsboro, Cost, Hamon, Bebe and
Monthalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2919 9800 2951 9784 2947 9726 2911 9736
TIME...MOT...LOC 0921Z 273DEG 38KT 2939 9762
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 12:27 AM CDT | Special Weather Statement | EWX | Frio, Maverick, Zavala | 48 min |
| May 2, 12:35 AM CDT | Special Weather Statement | EWX | Dimmit | 55 min |
| May 2, 12:59 AM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| May 2, 1:04 AM CDT | Special Weather Statement | EWX | Dimmit | 41 min |
| May 2, 1:15 AM CDT | Special Weather Statement | EWX | Atascosa, Dimmit, Frio, Zavala | 45 min |
| May 2, 1:44 AM CDT | Special Weather Statement | EWX | Kinney | 46 min |
| May 2, 1:46 AM CDT | Special Weather Statement | EWX | Dimmit | 44 min |
| May 2, 1:49 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 45 min |
| May 2, 2:17 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 17 min |
| May 2, 3:10 AM CDT | Special Weather Statement | EWX | Kinney | 50 min |
| May 2, 3:41 AM CDT | Special Weather Statement | EWX | Guadalupe | 34 min |
| May 2, 4:26 AM CDT | Special Weather Statement | EWX | Frio | 49 min |
Nearby
Special Weather Statements in Texas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.